MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 CAPSURE; STAPLE, IMPLANTABLE
Catalog Number 0113215
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, when fixating the mesh with a capsure fixation device, the peek part of a fastener detached, and the steel part fixated the mesh.During sample evaluation the device functioned as intended during simulated use testing.No other peek caps were found to detach in testing.No manufacturing anomalies found.Based on the sample evaluation the reported event of the fastener peek cap detaching from the fastener coil is likely the result of an event occurring during user/device interface with forces applied while in use.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The ifu states: "carefully inspect the area in the vicinity of the tissue being fastened to avoid inadvertent penetration of underlying structures such as bone, nerves, vessels, and viscera.Use of the capsure permanent fixation system in the close vicinity of such underlying structures is contraindicated" and "care should be taken not to use excessive counter pressure as this may damage the tissue, the material being fixated, and/or the device." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure, the capsure fixation device was used to fixate the 3dmax light mesh.When fixating the mesh, the peek part of a fastener detached, and the steel part fixated the mesh.It was reported that the fixation was not applied in the hard structure.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, when fixating the mesh with a capsure fixation device, the peek part of a fastener detached, and the steel part fixated the mesh.During sample evaluation the device functioned as intended during simulated use testing.No other peek caps were found to detach in testing.No manufacturing anomalies found.Based on the sample evaluation the reported event of the fastener peek cap detaching from the fastener coil is likely the result of an event occurring during user/device interface with forces applied while in use.The instructions-for-use (ifu) supplied with the device adequately describe the proper technique for fastener delivery.The ifu states: "carefully inspect the area in the vicinity of the tissue being fastened to avoid inadvertent penetration of underlying structures such as bone, nerves, vessels, and viscera.Use of the capsure permanent fixation system in the close vicinity of such underlying structures is contraindicated" and "care should be taken not to use excessive counter pressure as this may damage the tissue, the material being fixated, and/or the device." addendum: h11: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to correct the annex c code.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during laparoscopic inguinal hernia repair procedure, the capsure fixation device was used to fixate the 3dmax light mesh.When fixating the mesh, the peek part of a fastener detached, and the steel part fixated the mesh.It was reported that, the fixation was not applied in the hard structure.There was no patient injury.

Brand Name
CAPSURE
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22350628
Report Number1213643-2025-00540
Device Sequence Number14658983
Product Code GDW
UDI-Device Identifier00801741094989
UDI-Public(01)00801741094989(11)240806(17)260728(10)HUJV0167
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142808
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2026
Device Catalogue Number0113215
Device Lot NumberHUJV0167
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown